Anything Wrong W/ Atripla+Isentress+Ziagen
Feb 21, 2010
I am Swiss who lived in Chile where i was diagnosed and put on Atripla, Ziagen (300 mg) in 2007 and Isentress added in july, 2009 ..... always undetectable except for a one time blip of 350 vl. cd4 counts steady at 250 since diagnosis. Now i've moved to Toronto and the HIV specialist says he can't figure out why I was ever put on Ziagen and says i can stop it. Also stay on Atripla and Isentress is OK. But I'm afraid to stop the ziagen.... things are going well so i say why change anything. Dr. says the Ziagen is "unnecessary" but if that's so why did the first dr. in Chile put me on it? Is there new data that's come out on this? My original vl was pretty high. Is the ziagen something that could cause resistance. I've never had any real side-effects on any HIV med., (these three (well 5 because Atripla is three-in-one) are the only HIV meds i ever took. thank you kind Dr! I don't know what to do.
Response from Dr. McGowan
Thanks for your question.
It is not possible to say without further information whether the Ziagen or Isentress is necessary for you. If there was some drug resistance on the initial tests or if a previous treatment regimen had not worked, than adding an extra drug, like ziagen, might be be necessary. If not than Atripla is usually enough. Your new doctor may be concerned about recent info linking ziagen to an increased risk for heart attacks...this should be discussed in the context of your individual risk for heart disease (smoking, high blood pressure, diabetes, etc). It is unclear why Isentress was added if you have been undetectable. Recent studies presented at this weeks CROI conference do not support adding Isentress to a regimen that is fully suppressing HIV as it seems to add no benefit. Also, there is a drug interaction between Isentress and one of the drugs in Atripla (efavirenz) which may lower Isentress levels...may be less of an issue in you since you have been undtectable but if there were background prior resistance it may be an issue.
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Chances Of Catching AIDS From Blowjob From A Prostitute
- Ache In Testicles After Anal Sex With Condom Does It Mean I Have HIV
- Herpes After Condom Inside Out Worried I Have HIV
- Constant Watery Vaginal Discharge
- Does Doxycycline Treat Both Chlamydia And Gonorrhea?
- Can Lymph Nodes Swelling Be The Only Symptom?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.